Couldn't find what you looking for?

TRY OUR SEARCH!

I went off Lexapro cold turkey 2 weeks ago. The main side effect I have now is the sweating/hot flashes especially at night. How much longer will this last and is there something I can do/take to help with hthis?

Loading...

I'm a girlfriend of a wonderful guy who has been on Lexapro for the past couple of years for OCD. I'm posting here to let others know our experience with this medication.

My boyfriend went on Lexapro to control his OCD because when we started living together, he had finally had someone in his life on a daily basis - someone to question him about his odd behavior around common household tasks. He had been fighting what could be described as mild to medium OCD without drugs for years. So he went on Welbutrin, but after a year or so it didn't really have a huge impact and he was still experiencing episodes. So his doctor put him on Lexapro.

I'll state first that the Lexapro did greatly reduce his anxiety and it prevented the compulsive episodes. So the medication does work for OCD, at least in our experience. But for us, this fix came with too many costs.

Although his doctor said that Lexipro wouldn't cause weight gain, it certainly did. My boyfriend works out regularly and we are vegetarians who are in our late 30's. He increased his workouts, but he can't seem to lose weight. He's not obese, but I can only imagine what the situation would be like if we weren't on a vegetarian diet.

The 2nd cost was our sex life. It disappeared. I know what you are thinking, there must be other factors going on in the background. But honestly it boils down to this. He's a hetero, faithful guy who is attacted to me. But he's had little to no urge for sex. And this is the main reason why he is going off Lexapro. We want to start a family, so the Lexapro has got to go.

But the worst part about our Lexapro experience is the side effects of going off it. He consulted his doctor and over the past year he has slowly decreased his dosage. But each time he decreases, he has episodes of unreasonable anger. My normally nice, sweet, gentle guy experiences what I can only describe as episodes of serious PMS.

For about a week following the decrease, a mess or problem that he would normally find irritating will set him off into a verbal tirade. His reaction will be much greater than the situation warrents, which is very much like a serious episode of PMS. It took us a few months to figure out that the medication was doing this, but now it's predictable. A couple days after he decreases, he will overreact to a situation and lose his temper. These episodes are so difficult for us because I end up crying and he feels just awful afterwards. We are sick of going through this cycle every few months.

So a couple days ago he went off the final small amount that he was still taking, because he wants to be done with it for good. He had an episode of anger earlier this evening, so we had to spend it apart. He will be back to normal in a couple days, and I'm so relieved that this will be over.

I know that everyone's body is different, and you can't predict how each person will react to a medication, or going off of it. (Another poster in this thread reported hot flashes and my boyfriend didn't experience those.) There are probably plenty of folks out there who might read this and shake their head because they've had a great experience with Lexapro. I'm glad for them, and again - it did work well on my boyfriend's OCD. But if you decide to go on it, be aware of the possible side effects of using and then going off of it. I'll try to post an update in the future about our long term experience after going off Lexapro, because it doesn't appear that the side effects are permanent.

Sometimes you have to try several medications before you will find the right one. I don't want this posting to discourage someone from trying Lexipro if they are suffering from OCD. My intention was to explain our experience with the side effects that we encounted. If others experience those too then they should rule out other medical conditions before assuming that the Lexipro is the sole culpret.
Reply

Loading...

Hey, I just figured out that my previous posting won't appear in search results for "Lexapro withdrawl" because I didn't use the word Lexapro in my subject line. Since I can't edit my original posting, I've created this posting for the search engine.
Reply

Loading...

I was on lexapro for about 8 Weeks, I gained 15 pounds and was very fatigue
My doctor put me on lexapro for anxiety. I didn't like the way it made me feel or look. So i went off cold turkey about 5 days ago. I get head aches and this funny feeling in my head its hard to explain , I am also irritable.
I hope all these side effects end soon, I need my energy back to lost these 15 pounds.
Reply

Loading...

I was on Lexapro for about 2 yrs. at 10mg dose. After speaking with a psychiatrist, he recommeded that I stop taking Lexapro and get reevaluated. (My MD put me on it for anxiety and depression, however after 2yrs, I was so tired and lethargic it was frustrating). I began taking 5mg for about 2 wks and felt really good, then reduced my dose to 2.5 mg for another 2 wks and that is when my irritability began to increase along with the "brain squeezing." I became more unfocused, and moody. I stopped taking my 2.5mg dose about 5 days ago and my withdrawl is getting slowly worse. "Brain squeezes" are frequent throughout the day, I feel depressed, very irritated, slight headaches, no ability to concentrate or remember one moment from the next. I have had minimal physical side effect, other than a few mouth sores, headaches and "brain squeezes." I will repost soon to give update.
Reply

Loading...

I have been told that it is one of the most difficult medications to come off of.. Pharmacist told me it either works for you or is pure poison..For me it was a nightmare...Loss of appetite, constant burning in my stomach. Nausea all day and night..Horrible sounds from my stomach. Constipation.....and a feeling of hating the smell and sight of food. Was told to "Hang in there" a bit longer till my body got used to it. My body never got used to it, and when I decided to stop was told to be very careful about weaning off of it. I would advise people to recognize what their body can or cannot tolerate and be very cautious about taking this pill.....I am done with Lexipro and rather suffer from anxiety than to feel this much bad side effects..
Reply

Loading...

I recently Quit cold turkey, and let me share my experiience,I hate what that pill has done to me. My head wants to fall off my shoulder, my eyes dilate while im walking driving or talking, I have alot of hot flashes and i swear some times im gonna vomit. If you have ever been pregnant its alot of the morning sickness but with out the releif of feeling good. My doctor says that i should continue taking it and that the reason i feel this way is because my depression is great. I don't want to be on it anymore and its really taking a toll on me and my kids. Yesterday i almost fell asleep on the wheel, because it also has made me very weal and tired. If anyone feels like me and has gotten better please reply to my post.
Reply

Loading...

Hello All Posters,
I have just created a blog to chronicle my experiences withdrawing from Lexapro. I am on day 24. Feel free to follow my journey and add your own experiences

***edited by moderator*** web addresses not allowed
Reply

Loading...

I have been off of lexapro for a month now and am still experiencing withdrawls. I have tried numerous things to help but have found nothing other then "just dealing with them". Today while driving I had a "swooning" in my head, this scared me because I had my 1 yr old in the vehicle. I can handle them when I'm walking around but now I'm having the effects when I drive...scary. I do not want to go back on the meds, they helped me but we can't afford them due to fact we have no insurance. I have read everything I can find on the withdrawls, most people say 1- 10 days some say a couple of weeks. Mine is over a month now...when will it stop.
Reply

Loading...